Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 94, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 21, 2011, 5:58 PM EDT for 5 counties in Vermont. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 5:58 PM EDT (21:58 UTC)
- Expired
- Aug 21, 2011, 7:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Addison County, VT, Orange County, VT, Rutland County, VT, Washington County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 61 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 6:10 PM EDT | TSTM WND DMG | Granville, VT | TREES DOWN... NO POWER |
| Aug 21, 6:35 PM EDT | TSTM WND DMG | Brookfield, VT | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 1:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
402 WUUS51 KBTV 212158 SVRBTV VTC001-017-021-023-027-212300- /O.NEW.KBTV.SV.W.0094.110821T2158Z-110821T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 558 PM EDT SUN AUG 21 2011 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WINDSOR COUNTY IN SOUTHERN VERMONT... ORANGE COUNTY IN CENTRAL VERMONT... SOUTHERN WASHINGTON COUNTY IN CENTRAL VERMONT... SOUTHEASTERN ADDISON COUNTY IN CENTRAL VERMONT... NORTH CENTRAL RUTLAND COUNTY IN SOUTHERN VERMONT... * UNTIL 700 PM EDT. * AT 554 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR GRANVILLE... MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... WEST BROOKFIELD...BRAINTREE...BROOKFIELD...RANDOLPH CENTER... WILLIAMSTOWN...SOUTH BARRE...WASHINGTON...ORANGE...EAST ORANGE... WAITS RIVER... THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. && LAT...LON 4433 7247 4391 7215 4381 7312 4403 7323 TIME...MOT...LOC 2158Z 252DEG 28KT 4400 7284 $$
2 follow-up statements
374 WWUS51 KBTV 212222 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 622 PM EDT SUN AUG 21 2011 VTC021-212231- /O.CAN.KBTV.SV.W.0094.000000T0000Z-110821T2300Z/ RUTLAND VT- 622 PM EDT SUN AUG 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL RUTLAND COUNTY IS CANCELLED... WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4409 7284 4424 7242 4391 7215 4384 7287 TIME...MOT...LOC 2221Z 254DEG 28KT 4399 7269 $$ VTC001-017-023-027-212300- /O.CON.KBTV.SV.W.0094.000000T0000Z-110821T2300Z/ WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT- 622 PM EDT SUN AUG 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR EAST CENTRAL ADDISON...SOUTH CENTRAL WASHINGTON...ORANGE AND NORTHWESTERN WINDSOR COUNTIES... AT 619 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BRAINTREE...MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... BROOKFIELD...CHELSEA...AINSWORTH STATE PARK...SOUTH WASHINGTON...WEST CORINTH...EAST ORANGE...AND CORINTH CENTER. THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. && LAT...LON 4409 7284 4424 7242 4391 7215 4384 7287 TIME...MOT...LOC 2221Z 254DEG 28KT 4399 7269 $$
486 WWUS51 KBTV 212259 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 659 PM EDT SUN AUG 21 2011 VTC001-017-023-027-212309- /O.EXP.KBTV.SV.W.0094.000000T0000Z-110821T2300Z/ WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT- 659 PM EDT SUN AUG 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ADDISON...SOUTH CENTRAL WASHINGTON...ORANGE AND NORTHWESTERN WINDSOR COUNTIES WILL EXPIRE AT 700 PM EDT... THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING TO EXPIRE. HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE. IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4409 7284 4424 7242 4391 7215 4384 7287 TIME...MOT...LOC 2259Z 254DEG 28KT 4328 7205 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:48 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 21, 3:48 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 348 PM EDT SUN AUG 21 2011 .SYNOPSIS... ACTIVE WEATHER WILL CONTINUE LATE THIS AFTERNOON INTO THE FIRST PART OF TONIGHT AS A STRONG COLD FRONT MOVES INTO THE NORTH COUNTRY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED AND SOME OF THE STORMS COULD BE STRONG TO SEVERE. EXPECT SCATTERED SHOWERS LATER TONIGHT AND MONDAY ALONG WITH COOLER WEATHER. DRY WEATHER AND A WARMING TREND WILL BEGIN ON TUESDAY AND CONTINUE INTO WEDNESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AS OF 348 PM EDT SUNDAY...FIRST LINE OF STRONG TO SEVERE THUNDERSTORMS HAS EXITED THE AREA...BUT NOT BEFORE PRODUCING LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN. STORMS FORMED WHERE INSTABILITY DEVELOPED AND DEEP LAYER SHEAR INCREASED. NOW A SECOND LINE OF STORMS...CLOSER TO THE COLD FRONT AND LARGER SCALE DYNAMIC SUPPORT HAS MOVED EAST OUT OF WESTERN NEW YORK AND WILL IMPACT THE NORTH COUNTRY THROUGH EARLY THIS EVENING. MID LEVEL COOLING IS LEADING TO ANOTHER ROUND OF DESTABILIZATION AND DEEP LAYER SHEAR IS EVEN STRONGER THAN EARLIER TODAY. THUS EXPECTING THE STORMS TO CONTINUE TO HAVE THE POTENTIAL TO BECOME STRONG OR SEVERE. EVENTUALLY THIS THREAT WILL END LATER TONIGHT AND STORMS WILL TAPER OFF TO JUST SHOWERS. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... AS OF 348 PM EDT SUNDAY...AREA REMAINS IN UPPER TROUGH ON MONDAY AND THIS WILL ENHANCE THE POTENTIAL FOR MORE SHOWERS...ESPECIALLY IN THE MOUNTAINS. COLD AIR ADVECTION WILL LEAD TO BELOW NORMAL TEMPERATURES ON MONDAY AS WELL AS PLENTY OF CLOUD COVER. THE SHOWERS WILL COME TO AN END MONDAY NIGHT AS UPPER TROUGH AXIS MOVES OUT OF THE AREA AND HIGH PRESSURE BUILDS INTO THE REGION. && .LONG TERM /TUESDAY THROUGH SUNDAY/... AS OF 348 PM EDT SUNDAY...NORTHWEST FLOW ALOFT DEVELOPS ON TUESDAY AND HIGH PRESSURE BUILDS INTO THE AREA. EVENTUALLY THE FLOW ALOFT WILL BACK TO THE WEST AND SOUTHWEST ON WEDNESDAY...BUT DRY WEATHER WILL CONTINUE. A WARMING TREND WILL ALSO DEVELOPED BASED ON THIS FLOW PATTERN CHANGE. AN UPPER LEVEL TROUGH WILL MOVE INTO THE AREA ON THURSDAY AND BRING THE NEXT CHANCE OF SHOWERS AND STORMS TO THE REGION. THIS SYSTEM WILL QUICKLY EXIT THE AREA AND HIGH PRESSURE BUILDS IN FOR FRIDAY AND SATURDAY WITH DRY WEATHER EXPECTED. IT WILL BE INTERESTING TO SEE HOW THINGS EVOLVE BUT THE FLOW PATTERN APPEARS CONDUCIVE TO ALLOWING THE REMNANTS OF WHAT IS EXPECTED TO BECOME HURRICANE IRENE TO MOVE INTO THE REGION ON SUNDAY...BUT AGAIN THIS IS A VERY LONG WAY OFF. HAVE BROUGHT IN JUST A CHANCE OF SHOWERS AND STORMS FOR SUNDAY AS A RESULT. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THROUGH 18Z MONDAY...FIRST LINE OF STORMS WILL MOVE OUT OF VERMONT BETWEEN 200 PM AND 300 PM. SECOND AREA OF STORMS OVER WESTERN NEW YORK WILL MOVE ACROSS NORTHERN NEW YORK AND VERMONT BETWEEN 300 PM AND 800 PM TONIGHT. EXPECT VFR CONDITIONS EXCEPT WHEN THE LINE OF STORMS MOVES ACROSS THE AREA...THEN MVFR CONDITIONS WILL DEVELOP. GUSTY WINDS AND HAIL WILL ALSO BE POSSIBLE WITH THE STORMS. A COLD FRONT WILL MOVE ACROSS THE AREA AFTER 00Z AND WINDS WILL BECOME MORE WEST AND NORTHWEST. THE THUNDERSTORMS WILL COME TO AN END WITH LINGERING SHOWERS EXPECTED. HOWEVER...VFR CONDITIONS ARE EXPECTED. OUTLOOK 18Z MONDAY THROUGH FRIDAY...VFR/MVFR CONDITIONS MONDAY AFTERNOON AND NIGHT. VFR CONDITIONS TUESDAY THROUGH FRIDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...EVENSON SHORT TERM...EVENSON LONG TERM...EVENSON AVIATION...EVENSON
Hazardous weather outlook, Aug 21, 10:53 AM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1053 AM EDT SUN AUG 21 2011 NYZ028-034-035-VTZ001>012-016>019-221500- EASTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1053 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON ACROSS VERMONT AND PARTS OF NORTHEAST NEW YORK. THE ATMOSPHERE WILL CONTINUE TO BECOME UNSTABLE THIS AFTERNOON AND AS A COLD FRONT APPROACHES FROM THE WEST...THUNDERSTORMS ARE EXPECTED TO DEVELOP. ANY STORMS THAT DO FORM WILL HAVE THE POTENTIAL TO PRODUCE STRONG AND DAMAGING WINDS...LARGE HAIL...VERY HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. WHILE THE THREAT OF SEVERE WEATHER EXISTS OVER VERMONT AND NORTHEAST NEW YORK...THE GREATEST AREA OF CONCERN DURING THE MIDDLE TO LATE AFTERNOON HOURS FOR SEVERE WEATHER WILL BE OVER CENTRAL AND EASTERN VERMONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ026-027-029>031-087-221500- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-SOUTHWESTERN ST. LAWRENCE- 1053 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD ACROSS MUCH OF THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS OF NEW YORK THIS AFTERNOON. GUSTY WINDS...SMALL HAIL...HEAVY DOWNPOURS... AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. EVENSON
In the hours before
Local storm report, Aug 21, 4:56 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
456 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL TICONDEROGA 43.85N 73.42W
08/21/2011 E0.75 INCH ESSEX NY NWS EMPLOYEE
DIME SIZE HAIL
&&
EVENT NUMBER BTV1100459
LOCONTOLocal storm report, Aug 21, 4:57 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
457 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL TICONDEROGA 43.85N 73.42W
08/21/2011 E0.75 INCH ESSEX NY TRAINED SPOTTER
DIME SIZE HAIL
&&
CORRECTED SOURCE
EVENT NUMBER BTV1100459
LOCONTOLocal storm report, Aug 21, 5:21 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
521 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL TICONDEROGA 43.85N 73.42W
08/21/2011 E0.88 INCH ESSEX NY PUBLIC
NICKEL SIZE HAIL ALONG RTE 9N
&&
EVENT NUMBER BTV1100460
LOCONTOSpecial weather statement, Aug 21, 5:32 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 532 PM EDT SUN AUG 21 2011 NYZ035-VTZ002-003-005-006-009-016>018-212230- EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY- EASTERN FRANKLIN VT-LAMOILLE VT-ORLEANS VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT- 532 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM WILL MOVE THROUGH CHITTENDEN...LAMOILLE... NORTH CENTRAL ADDISON...NORTHEASTERN ESSEX...SOUTHERN FRANKLIN AND WEST CENTRAL ORLEANS COUNTIES... AT 524 PM EDT...A STRONG THUNDERSTORM WAS NEAR HINESBURG...MOVING NORTHEAST AT 35 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE ASSOCIATED WITH THIS CLUSTER OF STRONG THUNDERSTORMS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... EXIT 11 I89...WILLISTON...UNDERHILL...JERICHO CENTER...PLEASANT VALLEY...NORTH UNDERHILL...CAMBRIDGE JUNCTION...JEFFERSONVILLE... BELVIDERE JUNCTION...WATERVILLE...BELVIDERE CENTER...BELVIDERE CORNERS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4485 7314 4477 7238 4425 7306 4423 7339
Local storm report, Aug 21, 5:37 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
537 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD TICONDEROGA 43.85N 73.42W
08/21/2011 ESSEX NY FIRE DEPT/RESCUE
PUTTS POND ROAD WASHED OUT
&&
EVENT NUMBER BTV1100461
LOCONTOSpecial weather statement, Aug 21, 5:48 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
548 PM EDT SUN AUG 21 2011
VTZ006>010-017-018-212245-
CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT-LAMOILLE VT-
ORANGE VT-WASHINGTON VT-WESTERN ADDISON VT-
548 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL MOVE THROUGH ADDISON...NORTHWESTERN
ORANGE...SOUTH CENTRAL LAMOILLE...SOUTHEASTERN CHITTENDEN...
SOUTHWESTERN CALEDONIA AND WASHINGTON COUNTIES...
AT 542 PM EDT...A STRONG THUNDERSTORM WAS 4 MILES NORTHEAST OF BREAD
LOAF...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS
LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ALPINE VILLAGE...EAST WARREN...ROXBURY...WAITSFIELD...NORTHFIELD...
SOUTH NORTHFIELD...NORTHFIELD FALLS...EXIT 6 I89...BERLIN...EXIT 7
I89...EAST MONTPELIER...EAST MONTPELIER CENTER...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4393 7278 4395 7279 4396 7280 4392 7283
4384 7304 4384 7313 4397 7331 4450 7255
4413 7219The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:17 AM EDT | Special Weather Statement | BTV | Chittenden, Franklin, Grand Isle | 58 min |
| Aug 21, 12:12 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 48 min |
| Aug 21, 12:14 PM EDT | Special Weather Statement | BTV | Franklin, Lamoille, Orleans | 61 min |
| Aug 21, 12:58 PM EDT | Special Weather Statement | BTV | Addison, Orange, Washington | 62 min |
| Aug 21, 1:01 PM EDT | Special Weather Statement | BTV | Caledonia, Lamoille, Orleans | 59 min |
| Aug 21, 1:23 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Franklin, Lamoille, Orleans, Washington | 82 min |
| Aug 21, 1:34 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Orange, Rutland, Washington, Windsor | 71 min |
| Aug 21, 3:01 PM EDT | Special Weather Statement | BTV | Essex | 44 min |
| Aug 21, 4:17 PM EDT | Special Weather Statement | BTV | Addison | 58 min |
| Aug 21, 4:26 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 64 min |
| Aug 21, 5:04 PM EDT | Flash Flood Warning | BTV | Addison | 4 hr |
| Aug 21, 5:32 PM EDT | Special Weather Statement | BTV | Chittenden, Lamoille | 58 min |
| Aug 21, 5:48 PM EDT | Special Weather Statement | BTV | Addison, Washington | 57 min |
| Aug 21, 5:59 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 61 min |
| Aug 21, 6:01 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Lamoille, Orleans | 36 min |
| Aug 21, 7:01 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 29 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.